Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 369, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 11, 2006, 5:44 PM CDT for Tallapoosa County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 5:44 PM CDT (22:44 UTC)
- Expired
- Oct 11, 2006, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:13 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 11, 3:13 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT WED OCT 11 2006 .DISCUSSION... LONG ADVERTISED PAIR OF COLD FRONTAL PASSAGES ABOUT TO COMMENCE ACROSS CENTRAL ALABAMA. AS OF 19Z...LOOKS LIKE THE FIRST FRONT HAS MADE IT AS FAR AS MKL...MEM...AND MLU. BAND OF SHOWERS AND POTENTIAL THUNDERSTORMS STRETCHES FROM SOUTH OF TCL AND BHM...NORTHEASTWARD INTO TN...AND EXPECTING COVERAGE TO INCREASE A LITTLE BIT MORE DURING THE COARSE OF THE AFTERNOON. THOSE SHOWERS AND STORMS SHOULD EXIT/END FAIRLY QUICKLY THIS EVENING...AND WILL LIMIT SMALL POPS TONIGHT TO EASTERN HALF OF FORECAST AREA. AND THUS WE AWAIT THE ARRIVAL OF FRONT NUMBER 2. NAM HAS SLOWED DOWN ITS SECOND FRONTAL PASSAGE TO BE MORE IN LINE WITH THE GFS. THIS IMPLIES THAT TEMPS WILL HAVE A CHANCE TO RECOVER INTO THE 70S TOMORROW MOST AREAS (ALL BUT NORTHWEST CORNER). HIGHS TOMORROW REMAIN PROBLEMATIC...DUE TO THE TIGHT TEMPERATURE GRADIENT ALONG THE FRONT AND THE LEVEL OF UNCERTAINTY IN THE EXACT PLACEMENT OF THE FRONT. THE BIG CHILL STARTS TOMORROW NIGHT...WITH TEMPS EXPECTED TO DROP INTO THE 40S BY FRIDAY MORNING. COLD AIR ADVECTION CONTINUES AT A GOOD CLIP INTO FRIDAY. MODELS CONTINUE TO SHOW THAT PENETRATION OF COLD AIR WILL NOT BE QUITE AS DIRECT INTO THE STATE AS INITIALLY THOUGHT. THINKING BACK...I SHOULD HAVE PROBABLY TAKEN THE GFSS COLD BIAS AT LONGER FORECAST PERIODS INTO ACCOUNT. GIVEN INCREASING EVIDENCE...WILL SUCCOMB TO THE PRESSURE AND TWEEK FRIDAYS TEMPS UP A COUPLE MORE DEGREES (BUT STILL REMAIN BELOW MOS). COLDEST NIGHT OF THE SEASON SO FAR STILL IN STORE FOR FRIDAY NIGHT. CO-OP MOS ACTUALLY GIVING HAMILTON A LOW OF 28 DEGREES SATURDAY MORNING...AND REGULAR MOS GOES TO 40 OR BELOW ACROSS THE ENTIRE FORECAST AREA. THIS JUST SEEMS A BIT TOO LOW TO ME. BUT WITH CLEAR SKIES AND LIGHT WINDS...FROST CONDUCIVE CONDITIONS MAY BECOME WIDESPREAD ENOUGH TO ISSUE A FROST ADVISORY FOR AT LEAST A PART OF THE AREA. REMAINDER OF THE FORECAST CONTINUES TO FEATURE A WARMING TREND...AS LOW LEVELS START TO RELOAD THE MOISTURE. SUCCESSIVE RUNS OF THE LONG RANGE MODELS FAIL TO SHED ANY LIGHT ON WHEN/HOW THE SOUTHWEST UPPER LOW WILL EJECT. THUS...WILL STAY CLOSE TO GUIDANCE. /61/ && .AVIATION...DISCUSSION FOR 18Z TAFS. SCT-BKN 3-5 THOUSAND FT CEILINGS EXPECTED THROUGH THE AFTERNOON AS A COLD FRONT APPROACHES WEST ALABAMA. SCATTERED SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND EARLY EVENING...WITH TEMPORARY MVFR CONDITIONS AND GUSTY WINDS AT TCL, BHM, EET, AND ANB WITH PASSAGE. AFTER 02Z...FRONT WILL WEAKEN AND SURFACE WINDS WILL BECOME WEST NORTHWEST AT 2-3 KNOTS. SKIES SHOULD BE MOSTLY CLEAR TONIGHT. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES...MVFR CONDITIONS IN FOG EXPECTED BETWEEN 08 AND 13Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 70 42 59 / 20 30 20 0 ANNISTON 53 74 47 59 / 20 20 20 0 BIRMINGHAM 53 70 45 60 / 10 20 20 0 TUSCALOOSA 53 72 44 63 / 10 20 20 0 CALERA 54 73 47 60 / 10 20 20 0 AUBURN 52 79 43 61 / 20 20 20 10 MONTGOMERY 55 79 49 64 / 20 20 20 10 TROY 53 80 49 65 / 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Oct 11, 1:14 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT WED OCT 11 2006 ALZ011>015-017>050-121200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 114 PM CDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES WEST ALABAMA. THE STRONG STORMS WILL PRODUCE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE FROM 3 PM CDT UNTIL 7 PM CDT AND IN AREAS EAST OF INTERSTATE 65 AND NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SATURDAY MORNING...LIGHT FROST IS POSSIBLE IN NORMALLY COLDER LOCATIONS...MAINLY VALLEYS...ALONG AND NORTH OF INTERSTATE 20 AS THE COLDEST AIR SO FAR THIS SEASON MOVES INTO THE AREA. TEMPERATURES MAY DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 11, 4:28 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT WED OCT 11 2006 ALZ021-112215- CLEBURNE- 428 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HEFLIN MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS OVER THE NORTHWEST PORTION OF THE COUNTY ALOS MOVING EAST AT 20 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...FRUITHURST... EDWARDSVILLE AND PINEY WOODS THROUGH 515 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE... BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Oct 11, 5:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 PM CDT WED OCT 11 2006 ALZ037-112300- TALLAPOOSA- 530 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES SOUTH OF DADEVILLE. THE THUNDERSTORM WAS MOVING EAST AT 20 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE THROUGH 600 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. KSL
Special weather statement, Oct 11, 5:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 534 PM CDT WED OCT 11 2006 ALZ043-112300- ELMORE- 534 PM CDT WED OCT 11 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 600 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF KOWALIGA...MOVING EAST AT 30 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA THROUGH 600 PM CDT. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 11 min |
| Oct 11, 4:48 PM CDT | Tornado Warning | BMX | Clay, Cleburne | 27 min |
| Oct 11, 4:56 PM CDT | Tornado Warning | BMX | Randolph | 19 min |
| Oct 11, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 14 min |
| Oct 11, 6:27 PM CDT | Tornado Warning | BMX | Lee | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.